MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2(-4.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 - unk.A2 - unk.A3 - unk.A4 - unk.A5 - unk.A6 - unk.D6a - unk.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, vicm5_13.2, -4.0 diopter, implantable collamer lens was implanted into the patient's right eye (od).Toxic anterior segment syndrome (tass) was observed eight days after surgery.Eye drops and steroid prescribed.Improved visual acuity (0.9 to 1.5).Lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: the dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrective and/or preventive actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.Claim # (b)(4).
 
Event or Problem Description
B5 - the reporter indicated that following an implantable collamer lens (icl) implantation procedure, the patient experienced toxic anterior segment syndrome (tass).The lens remains implanted.Concomitant products used during surgery, including ovd information, were not provided.The onset of symptoms was 8days after surgery.No conformity diagnostic tests were reported.Medical management with antibiotics and steroids was described as betamethasone valerate, gentamicin sulfate frequent eyes drops, and dexamethasone oral.The improved visual acuity (0.9-->1.5) and with anterior chamber empyema (hypopyon).As per the updated claim file, it was reported that inflammatory recovery was observed 200 days after surgery.Claim #(b)(4).
 
Additional Manufacturer Narrative

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19021323
Report Number2023826-2024-01378
Device Sequence Number3809382
Product Code MTA
UDI-Device Identifier00840311300815
UDI-Public(01)00840311300815(11)230515(17)260430(21)S1956929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberVICM5 13.2(-4.0)
Device Catalogue NumberVICM5 13.2
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer06/26/2024
03/04/2026
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date06/27/2024
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown